Pharmaceuticals And The Link To Tinnitus

Tinnitus is surprisingly common and happens to people all over the world. Those who have tinnitus tend to have constant noise in their ears, including hissing, ringing or buzzing. Tinnitus sufferers often feel alone and isolated and feel like they have a very poor quality of life. This is because no-one else can hear what they are hearing, so they couldn’t possibly understand. The emotional impact of this is absolutely terrible and leads to stress, depression and worse. Additionally, it is very common for people with tinnitus to suffer from stress, which leaves them more vulnerable to heart attacks and strokes.

Tinnitus is almost always preventable. Loads of things can be done in order to reduce the risk of developing it. Firstly, it is about knowing how to look after your ears. Start by getting rid of your Q-tips because ears can clean themselves. If anything, this could push wax into your ear, causing some degree of hearing loss. You should also make sure that you stop your ears from getting damaged by loud noises, such as concerts, loud music or work-related noises. People who start to hear noises and sounds and believe they have tinnitus should seek medical assistance in order to make sure their condition does not get any worse and, in some cases, to fully reverse the condition. However, it is also known that a number of prescription drugs regularly lead to tinnitus. This highlights how important it is for medical practitioners to be aware of these risks before they prescribe medication.

You may be surprised to hear that tinnitus is actually a very common side-effect with a range of different drugs. However, not everybody will suffer from this particular side-effect. However, medical professionals should have knowledge about who will be at increased risk of suffering from it. For instance, people who were or are in the army, people who work with power tools and people who work in the music industry are at increased risk. Similarly, those who have noticed tinnitus as a side-effect with other medication are also more likely to suffer from it. In most cases, this type of tinnitus isn’t permanent and will go again as soon as people stop taking the medication. Naturally, these people do have to discuss this issue with their doctor, as stopping to take medicine means that treatment has stopped as well. Too many doctors still do not consider the risks of tinnitus, which really is something that needs changing.